Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2022, 7:19 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2022, 7:19 PM PDT (02:19 UTC)
- Expired
- Jul 27, 2022, 10:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
921
WGUS55 KVEF 280219
FFWVEF
NVC003-280530-
/O.NEW.KVEF.FF.W.0041.220728T0219Z-220728T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
719 PM PDT Wed Jul 27 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Clark County in southern Nevada...
* Until 1030 PM PDT.
* At 719 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the Moapa Valley. Between 0.75 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly and flood waters will drain into the Overton basin.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Moapa Town, Overton, Moapa Valley, Logandale, Sr 168 Mile Marker
21, Coyote Springs and Overton Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3681 11499 3684 11466 3677 11451 3661 11430
3642 11432 3643 11441 3654 11460 3660 11478
3659 11493 3670 11499
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO2 follow-up statements
271
WGUS75 KVEF 280357
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
857 PM PDT Wed Jul 27 2022
NVC003-280530-
/O.CON.KVEF.FF.W.0041.000000T0000Z-220728T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
857 PM PDT Wed Jul 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT THIS
EVENING FOR NORTHEASTERN CLARK COUNTY...
At 857 PM PDT, Heavy rainfall earlier across the Moapa and Overton
Basins totaled between 0.25 inches and 1.5 inches and excessive
runoff remains possible.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Moapa Town, Overton, Moapa Valley, Logandale, Sr 168 Mile Marker
21, Coyote Springs and Overton Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3681 11499 3684 11466 3677 11451 3661 11430
3642 11432 3643 11441 3654 11460 3660 11478
3659 11493 3670 11499
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO763
WGUS75 KVEF 280522
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1022 PM PDT Wed Jul 27 2022
NVC003-280532-
/O.EXP.KVEF.FF.W.0041.000000T0000Z-220728T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1022 PM PDT Wed Jul 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM PDT THIS EVENING FOR
NORTHEASTERN CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3681 11499 3684 11466 3677 11451 3661 11430
3642 11432 3643 11441 3654 11460 3660 11478
3659 11493 3670 11499
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:57 PM PDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 27, 12:57 PM PDT, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1257 PM PDT Wed Jul 27 2022 .SYNOPSIS...With this moisture and weather pattern staying in place, afternoon storm chances will persist through next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists across southern Nevada this evening. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Today and tomorrow. Satellite imagery is showing the morning stratus quickly dissipating across the area. Dewpoints in the eastern half of the CWA are currently in the upper 50s and 60s. With moisture in place and clearing skies, these areas should destabilize quite nicely this afternoon. The 12z HREF mean has CAPE values of 1000-1500 J/kg around the NV-AZ-UT border intersection. As such, the high terrain of Mohave, Clark, and Lincoln counties will be favored for storm development this afternoon, with lesser coverage in Nye and Inyo counties. An MCV moving west along I-40 will likely enhance storm coverage across Mohave County, where a Flash Flood Watch remains in effect. As convective outflows in Lincoln County and southwest Utah begin to merge, storms will try to advance southwest along I-15 into the Las Vegas Valley this evening. These events are notorious for producing strong winds in the valley. Hi-res guidance has shown a consistent signal for this scenario, highlight the Las Vegas metro with a 70% chance of winds greater than 35 mph and a 10% chance of winds in excess of 58 mph. However, this scenario is highly dependent on how this afternoon plays out. If storms move into the valley and overturn the airmass (like on Monday), the lack of instability may preclude the northeasterly thunderstorm push. So if the local airmass can stay relatively pristine, we'll be watching to our northeast very closely. Tomorrow could play out fairly similarly, with a slight decrease in storm coverage expected. Afternoon storms are expected to form on the high terrain, before congealing outflows try to bring in storms from the north during the evening. The more northerly trajectory (rather than northeasterly) may make it harder for storms and gusty winds to reach the valley. Regardless, locally heavy rain, flash flooding, and gusty winds will be possible with any storm. Outside of the storms, high temperatures will around 100-105 in our lower elevations, which is about 5 degrees below normal. .LONG TERM...Friday through next Wednesday. The active monsoon currently in place shows no signs of significantly changing in the extended forecast. Sandwiched between a high over northern California and another in Texas, we'll be left under the influence of an inverted trough through the weekend. This feature will help spark afternoon thunderstorms in this continually moist airmass. GFS and ECMWF ensembles keep PWATs around 1.25"-1.5" well into next week. As we head into next week, the NorCal high weakens and retreats to the Four-Corners region, placing our area in a more-typical monsoon pattern. With moisture and afternoon precip chances remaining in the forecast, temperatures will continue to be below average. High temps in our lower elevations are expected to hover around 100-105 through the period. && .AVIATION...For Harry Reid... Winds should generally be east to southeast through the afternoon around 8-10 kts, but with thunderstorms influences it's possible that winds may become more variable by mid to late afternoon. A few thunderstorms will be possible once again near the terminal into tonight, any of which will be capable of producing gusty outflow winds and lower CIGs to around 8000ft. Guidance is continuing to indicate an enhanced potential for thunderstorm activity moving into the Vegas valley from the northeast this evening, and this potential has been included in the TAF after 03Z with gusty northeasterly winds to 30kts. Once the storms pass, expected light and variable winds to redevelop once again by Thursday morning. Afternoon thunderstorms chances will remain in the forecast through Thursday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will remain over the area through this afternoon and evening, especially in the higher terrain of southern Nevada, western Arizona, and far eastern southern California. Gusty winds and CIGs lowering to 8000ft are all possible in and near thunderstorm activity. Model guidance is indicating an enhanced threat of thunderstorms affecting the Las Vegas area TAF sites this evening, with northeasterly winds gusting to 30kts possible mainly after 03Z. Thunderstorm activity will remain in the forecast through Thursday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 27, 4:43 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM PDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 5 NNE GOLDEN VALLEY 35.28N 114.18W
07/27/2022 MOHAVE AZ DEPT OF HIGHWAYS
ARIZONA DOT REPORTS DEBRIS AND WATER HAVE
BEEN REPORTED ON HIGHWAY 93 NEAR MM62.
&&
VARIANLocal storm report, Jul 27, 4:52 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 15 NNE DOLAN SPRINGS 35.78N 114.13W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY WEBCAM SHOWS WATER FLOWING
OVER PIERCE FERRY RD. AT ARCHIBALD WASH.
&&
VARIANLocal storm report, Jul 27, 6:39 PM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
639 PM PDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 9 NE DOLAN SPRINGS 35.70N 114.17W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED NORTH
PIERCE FERRY ROAD CLOSED FROM NORTH STOCKTON
HILL ROAD TO MILE MARKER 15 DUE TO FLASH
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR.
0300 PM FLASH FLOOD 1 ENE COLORADO CITY 37.00N 112.97W
07/27/2022 MOHAVE AZ EMERGENCY MNGR
COLORADO CITY EMERGENCY MANAGER REPORTS
SURFACE STREET CLOSURES ALONG THE CREEK
CROSSING. ROADS WERE CLOSED FOR ONE HOUR
BEFORE REOPENING.
0305 PM FLASH FLOOD 13 NW DOLAN SPRINGS 35.70N 114.47W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED WHITE HILLS
ROAD WAS CLOSED FROM HIGHWAY 93 TO NORTH
GOLDEN ARROW AVENUE DUE TO FLASH FLOODING.
TIME OF FLOODING ESTIMATED BY RADAR.
0315 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED WEST
SHINARUMP DRIVE CLOSED FROM NORTH COLORADO
ROAD TO NORTH GARNET DRIVE DUE TO FLASH
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR.
0330 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED NORTH
ESTRELLA ROAD CLOSED FROM WEST CHINO DRIVE
TO WEST ZUNI DRIVE DUE TO FLASH FLOODING.
TIME OF FLOODING ESTIMATED BY RADAR.
0330 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED WEST CHINO
DRIVE CLOSED FROM NORTH MILKY WAY ROAD TO
ESTRELLA ROAD DUE TO FLASH FLOODING. TIME OF
FLOODING ESTIMATED BY RADAR.
0330 PM FLASH FLOOD 3 N GOLDEN VALLEY 35.27N 114.23W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED NORTH
LEGEND RANCH ROAD CLOSED FROM HIGHWAY 93 TO
WEST CHINO DRIVE DUE TO FLASH FLOODING. TIME
OF FLOODING ESTIMATED BY RADAR.
0345 PM FLASH FLOOD 9 SW DOLAN SPRINGS 35.49N 114.38W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED WEST
COTTONWOOD ROAD FROM US 93 TO MILE MARKER 16
DUE TO FLASH FLOODING. TIME OF FLOODING
ESTIMATED BY RADAR.
0400 PM FLASH FLOOD 4 E GOLDEN VALLEY 35.23N 114.16W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED WEST CHINO
DRIVE CLOSED FROM NORTH BOSQUE ROAD TO NORTH
BOUSE ROAD DUE TO FLASH FLOODING. TIME OF
FLOODING ESTIMATED BY RADAR.
0400 PM FLASH FLOOD 4 E GOLDEN VALLEY 35.23N 114.16W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED NORTH
BOSQUE ROAD CLOSED FROM US 68 TO WEST CHINO
DRIVE DUE TO FLASH FLOODING. TIME OF
FLOODING ESTIMATED BY RADAR.
0515 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORTED WEST OATMAN
HIGHWAY CLOSED FROM SOUTH RAMADA ROAD TO
SOUTH MANZANITA ROAD DUE TO FLASH FLOODING.
TIME OF FLOODING ESTIMATED BY RADAR.
&&
VARIANLocal storm report, Jul 27, 6:40 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
640 PM PDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST 4 E MOAPA 36.67N 114.52W
07/27/2022 M58 MPH CLARK NV MESONET
NVDOT SENSOR MEASURED A GUST TO 58 MPH AHEAD
OF THUNDERSTORMS.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:19 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 3 hr |
| Jul 27, 6:09 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Jul 27, 6:12 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 48 min |
| Jul 27, 6:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Jul 27, 7:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 27, 7:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 79 min |
| Jul 27, 9:01 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 28, 4:00 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 45 min |
| Jul 28, 4:46 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Jul 28, 4:53 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 52 min |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.